Resources for You
Potiga (ezogabine) tablets 50 mg, 200 mg, 300 mg, 400 mg
Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER)
- WARNING: RETINAL ABNORMALITIES AND POTENTIAL VISION LOSS (new section)
5 WARNINGS AND PRECAUTIONS
5.1 Retinal Abnormalities and Potential Vision Loss
- POTIGA can cause abnormalities of the retina. The abnormalities seen in patients treated with POTIGA have funduscopic features similar to those seen in retinal pigment dystrophies that are known to result in damage to photoreceptors and vision loss.
- The retinal abnormalities observed with POTIGA have been reported in patients who were originally enrolled in clinical trials with POTIGA and who have generally taken the drug for a long period of time in 2 ongoing extension studies. Approximately one third of the patients who had eye examinations performed after approximately 4 years of ......
- Funduscopic abnormalities have most commonly been described as perivascular pigmentation (bone spicule pattern) in the retinal periphery and/or as areas of focal......
- Patients should have baseline ophthalmologic testing by an ophthalmic professional and follow-up testing every 6 months. The best method of detection of these abnormalities and the..... If retinal pigmentary abnormalities or vision changes are detected
- POTIGA should be discontinued unless no other suitable treatment options are available and the benefits of treatment outweigh the potential risk of vision loss.
5.3 Skin Discoloration
- POTIGA can cause skin discoloration. The skin discoloration is generally described as blue, but has also been described as grey-blue or brown. It is predominantly on or around the lips or in the nail beds of the fingers or toes, but more widespread involvement of the face and legs has also been reported. Discoloration of the palate, sclera, and conjunctiva has also been reported.
- Approximately 10% of patients in long-term clinical trials developed .....The possibility of more extensive systemic involvement has not been excluded. If a patient develops skin discoloration, serious consideration should be given to changing to an alternate medication.